Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 22, NWS Flagstaff, AZ

November 24, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 24, 2019, 2:31 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 25, 2019, 11:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2019, 2:31 PM MST (21:31 UTC)
In effect from
Nov 25, 2019, 11:00 AM MST
Expired
Nov 26, 2019, 5:00 AM MST
In force
18 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2981 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS75 KFGZ 242131
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
231 PM MST Sun Nov 24 2019

AZZ006-007-012>017-039-040-251300-
/O.NEW.KFGZ.WI.Y.0022.191125T1800Z-191126T0300Z/
Grand Canyon Country-Coconino Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber,
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
231 PM MST Sun Nov 24 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...The Grand Canyon to Flagstaff to Show Low area northward
  to the Petrified Forest and Tuba City.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
5 follow-up statements
170 
WWUS75 KFGZ 251010
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
310 AM MST Mon Nov 25 2019

AZZ006-007-012>017-039-040-260300-
/O.CON.KFGZ.WI.Y.0022.191125T1800Z-191126T0300Z/
Grand Canyon Country-Coconino Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, 
St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber,
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., 
Dilkon, and Kykotsmovi
310 AM MST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph.

* WHERE...The Grand Canyon to Flagstaff to Show Low area 
  northward to the Petrified Forest and Tuba City.

* WHEN...From 11 AM to 8 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
103 
WWUS75 KFGZ 260009
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
509 PM MST Mon Nov 25 2019

AZZ011-261200-
/O.EXB.KFGZ.WI.Y.0022.191126T0300Z-191126T1200Z/
Chuska Mountains and Defiance Plateau-
Including the cities of Window Rock and Ganado
509 PM MST Mon Nov 25 2019

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...The Show Low to St. Johns area northwestward to the 
  Petrified Forest and Tuba City.


* WHEN...From 8 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


&&

$$

AZZ012>014-016-017-040-261200-
/O.EXT.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack,
Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi
509 PM MST Mon Nov 25 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Lupton to Window Rock to Sawmill.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


&&

$$

AZZ006-007-015-039-260300-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T0300Z/
Grand Canyon Country-Coconino Plateau-Western Mogollon Rim-
Black Mesa Area-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Flagstaff, Williams, Munds Park, and Navajo N.M.
509 PM MST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Seligman to Flagstaff northward to the Grand Canyon.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
192 
WWUS75 KFGZ 260328
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
828 PM MST Mon Nov 25 2019

AZZ006-007-015-039-260430-
/O.EXP.KFGZ.WI.Y.0022.000000T0000Z-191126T0300Z/
Grand Canyon Country-Coconino Plateau-Western Mogollon Rim-
Black Mesa Area-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Flagstaff, Williams, Munds Park, and Navajo N.M.
828 PM MST Mon Nov 25 2019

...WIND ADVISORY HAS EXPIRED...

Winds speeds were on the decrease during the mid evening stretch
and thus the Wind Advisory has been allowed to expire.

$$

AZZ011>014-016-017-040-261130-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Dilkon, and Kykotsmovi
828 PM MST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Show Low to St. Johns area northward to the Petrified
  Forest to Tuba City and Window Rock.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
744 
WWUS75 KFGZ 260402
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
902 PM MST Mon Nov 25 2019

AZZ011>014-016-017-040-261200-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Dilkon, and Kykotsmovi
902 PM MST Mon Nov 25 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Show Low to St. Johns area northward to the Petrified 
  Forest to Tuba City and Window Rock.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
780 
WWUS75 KFGZ 261149
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
449 AM MST Tue Nov 26 2019

AZZ011>014-016-017-040-261300-
/O.EXP.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Dilkon, and Kykotsmovi
449 AM MST Tue Nov 26 2019

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Wind speeds have largely decreased below advisory thresholds and 
the Wind Advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:04 AM MST, 5 hours 27 minutes earlier.

Area forecast discussion, Nov 24, 9:04 AM MST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
904 AM MST Sun Nov 24 2019

.SYNOPSIS...Expect dry and warmer weather today. A cold front
will cross the region on Monday bringing gusty winds and a chance
of snow showers to eastern Arizona Monday night. A major winter
storm will likely impact the region late Wednesday through Friday.
Significant travel disruptions are anticipated.

&&

.UPDATE...Mostly clear skies and light winds are being observed
today and will continue throughout the day as weak northwesterly
flow remains over the area. Cirrus clouds will be streaming across
southern Arizona with a few skirting along the southern sections
of our forecast area, with otherwise clear skies. No forecast
updates are necessary this morning.

&&

.PREV DISCUSSION /244 AM MST/...The next 24 hours will be quiet
weather-wise across northern Arizona. Daytime temperatures will be
around 4-7 degrees warmer than Saturday. Winds will remain on the
lighter side.

On Monday, a strong cold front will approach the region from the
northwest. Ahead of the front, expect gusty southwest winds to
develop along and north of the Mogollon Rim. Gusts up to 35 mph
are anticipated. As the front crosses the area Monday night and
early Tuesday, isolated to scattered rain and snow showers will
develop. Light snow accumulations of 1-2 inches are possible on
the Kaibab Plateau and Chuska Mountains. Otherwise, little or no
accumulation is anticipated. Behind the front, high temperatures
on Tuesday will be around 10-15 degrees below normal.

A major winter storm is still on track to impact the region
beginning late Wednesday and continuing into Friday. Model
guidance remains in very good agreement on long wave trough
developing across much of the western United States by Wednesday.
The cold airmass in place after Monday's front will have little
time to moderate before this storm system moves into the area.
This will set the stage for what looks to be several inches of
snow for the high country of northern Arizona. Thermal profiles
look to initially support a snow level between 6500-7000 feet
Wednesday night before falling through the day on Thursday. Snow
levels by Friday morning could be as low as 4000-4500 feet. The
heaviest precipitation still looks to fall Thanksgiving Day
through early Friday as a strong cold front crosses the state.
There still remains some model differences on the exact track of
the low, but confidence continues to grow that a major winter
storm is on its way to northern Arizona later this week.

If you have holiday travel plans around northern Arizona late
Wednesday through Friday, now is the time to consider altering
those plans. Difficult winter driving conditions are expected.
Stay tuned over the next several days as we nail down the details
on rain and snowfall amounts.

&&

.AVIATION...For the 18Z package...Expect VFR conditions under a
few high clouds and light winds for the next 24 hours. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Warmer daytime temperatures and mostly clear
skies are in store today.  Afternoon ventilation will be limited due
to strong surface based inversions and light winds. Windy conditions
develop Monday ahead of a strong cold front moving through Monday
night.

Tuesday through Thursday...Much colder but dry weather on tap
Tuesday with lighter wind. Very strong south to southwest winds
return Wednesday and Thursday as a cold storm system affects the
region. Significant mountain snowfall and lower elevation rainfall
are expected.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MCT/TPS
AVIATION...MCT
FIRE WEATHER...DL

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.